MAUDE Adverse Event Report: BIOMET 3I FULL OSSEOTITE TAPERED CERTAIN IMPLANT 4 X 13MM; DENTAL IMPLANT

BIOMET 3I FULL OSSEOTITE TAPERED CERTAIN IMPLANT 4 X 13MM; DENTAL IMPLANT
Model Number IFNT413
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Information (3190)
Date of Event 06/17/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint number (b)(4).
 
Event or Problem Description
It was reported that the patient noticed with a loose implant at tooth location #5.Implant was placed (b)(6) 2013 and removed due to fracture on (b)(6) 2020.No patient implant reported and patient has a history of heart disease.
 
Additional Manufacturer Narrative
One full osseotite® tapered certain® implant (ifnt413), abutment and screw were returned for investigation (images 1 ¿ 7).There were no allegations against the abutment and screw.Therefore, the investigation addresses only the implant and the associated fracture event.Visual evaluation of the as returned implant identified bone residue and minor signs of wear due to usage.The implant was not fractured.Functional testing was performed using the returned abutment and screw.The implant was able to assemble and disassemble with the devices as normal.Pre-existing condition noted on the per was heart disease.The reported device had been placed on tooth #5 (unknown notation system) for approximately 7 years.X-ray/image was provided.Appropriate documentation was reviewed.Dhr review was completed for the subject lot number (2013030222).It was confirmed that all operations and inspections were executed as per applicable procedures.No deviations or non-conformances, which could have caused or contributed to the reported event were noted as part of the dhr.Lot was inspected and passed all acceptance criteria by qa.Complaint history review was completed for the subject lot number (2013030222) and no other complaint was identified.Based on the available information and functional testing, device malfunction did not occur and the reported event was unconfirmed.The following sections have been updated: b4: date of this report.G4: date received by manufacturer.G7: checked "follow-up".H2: checked follow-up type.H3: changed "no" to "yes".H6: entered evaluation codes.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
Mfr report number 0001038806-2020-01727, section "d4: device udi number" was submitted with udi # (b)(4).In error.Associated lot #2013030222 was manufactured prior to 24-sep-2015, as a result, a udi number is not required.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
FULL OSSEOTITE TAPERED CERTAIN IMPLANT 4 X 13MM
Common Device Name
DENTAL IMPLANT
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
MDR Report Key10774897
Report Number0001038806-2020-01727
Device Sequence Number3196204
Product Code DZE
UDI-Device Identifier00844868005025
UDI-Public(01)00844868005025(17)180313(10)2013030222(241)IFNT413
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K063341
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/13/2018
Device Model NumberIFNT413
Device Catalogue NumberIFNT413
Device Lot Number2013030222
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/16/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/16/2020
Supplement Date Received by Manufacturer01/21/2021
02/08/2021
Initial Report FDA Received Date11/02/2020
Supplement Report FDA Received Date01/22/2021
02/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR